MAUDE Adverse Event Report: ABBOTT GMBH CARBON DIOXIDE; ENZYMATIC, CARBON-DIOXIDE

ABBOTT GMBH CARBON DIOXIDE; ENZYMATIC, CARBON-DIOXIDE
Model Number 3L80-22
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: (b)(6).All available patient information is included.Additional patient details are not available.The complaint investigation was performed for observed false elevated carbon dioxide results which included a search for similar complaints, and review of the complaint text, trending data, labeling, device history records, and historical performance of reagent lot 58854uq01 through worldwide data.A review of tickets determined there is normal complaint activity for lot number 58854uq01.Trending review determined no trends identified for the product related to the issue.Return testing was not completed as returns were not available.Historical performance was reviewed using worldwide data and determined that the patient median result for carbon dioxide reagent lot number 58854uq01 is within established control limits.The device history record was reviewed and determined no non-conformances or deviations related to the complaint.Labeling was reviewed and adequately addresses the issue under review.Based on the investigation, no systemic issue or deficiency of carbon dioxide reagent lot number 58854uq01 was identified.
 
Event or Problem Description
The customer observed falsely elevated carbon dioxide (co2) results for 8 patients while running on the architect c4000 analyzer.The customer investigated further after discovering high patient co2 results and decided to run qc to verify that the controls were still in range even though the daily qc was performed and in range for that morning.The qc generated values out of range on all three levels of control.The customer removed the old pack with 18 tests left and loaded a new reagent kit of the same lot number and calibrated the kit on the analyzer.The customer ran qc and it was in range for the new reagent kit.The samples were then repeated on the same analyzer with the following data provided (customer¿s normal range: 18-30 mmol/l): sid (b)(6) = initial = 33 mmol/l, repeat = 24 mmol/l.Sid (b)(6) = initial = 39 mmol/l, repeat = 31 mmol/l.Sid (b)(6) = initial = 43 mmol/l, repeat = 30 mmol/l.Sid (b)(6) = initial = 36 mmol/l, repeat = 25 mmol/l.Sid (b)(6) = initial = 39 mmol/l, repeat = 26 mmol/l.Sid (b)(6) = initial = 35 mmol/l, repeat = 24 mmol/l.Sid (b)(6) = initial = 34 mmol/l, repeat = 21 mmol/l.Sid (b)(6) = initial = 41 mmol/l, repeat = 24 mmol/l.There was no impact to patient management reported.

Brand Name
CARBON DIOXIDE
Common Device Name
ENZYMATIC, CARBON-DIOXIDE
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key12332539
Report Number3002809144-2021-00490
Device Sequence Number4441731
Product Code KHS
UDI-Device Identifier00380740161521
UDI-Public00380740161521
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K060295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number3L80-22
Device Catalogue Number03L80-22
Device Lot Number58854UQ01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2021
Initial Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1